MAUDE Adverse Event Report: AAREN SCIENTIFIC INC AAREN SCIENTIFIC INC.; INTRAOCULAR LENS

AAREN SCIENTIFIC INC AAREN SCIENTIFIC INC.; INTRAOCULAR LENS
Model Number 003500-0020-263
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device could not be completed.Based on the information provided, and without the product to examine, the reported issue appears to be related to the circumstances of the procedure and likely have been caused by the handling of the lens during implantation.All aaren scientific lenses go through a 100% visual inspection prior to product being released for distribution.Any detached haptic as reported would not have passed inspection.The dfu provides precautions for the lens handling and injection process by stating that: "improper handling of this lens may cause damage to the haptics and the optics"; therefore, it has been determined that if the lens is not handled correctly may result in damage to the lens.A review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.Device has been discarded.
 
Event or Problem Description
It was reported that post surgery, a broken haptic was noticed.Patient was sent to a retinal specialist for exploratory surgery and lens retrieval completed.During retrieval the 2nd haptic broke off; however, it too was successfully removed from the patient's eye.No other lens was implanted and the patient was sent home aphakic.Further corrective surgery will be required to implant a new lens, but at this time no date has been scheduled.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device could not be completed.Based on the information provided, and without the product to examine, the reported issue appears to be related to the circumstances of the procedure and likely have been caused by the handling of the lens during implantation.All aaren scientific lenses go through a 100% visual inspection prior to product being released for distribution.Any detached haptic as reported would not have passed inspection.The dfu provides precautions for the lens handling and injection process by stating that: "improper handling of this lens may cause damage to the haptics and the optics"; therefore, it has been determined that if the lens is not handled correctly may result in damage to the lens.A review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.The lens has been explanted and a new lens implanted without any further issues.The patient is doing well and there were no adverse patient sequela.Device has been discarded.
 
Event or Problem Description
Additional information was received and stated that a follow-up procedure was performed on (b)(6) 2016.The patient had the scleral fixated and another lens glued using tisseel glue.The patient reportedly is doing great and there was no reported adverse patient sequela.No additional information has been received.

Brand Name
AAREN SCIENTIFIC INC.
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AAREN SCIENTIFIC INC
1040 s vintage av bld. a
ontario CA 91761
MDR Report Key5814730
Report Number3010126268-2016-00006
Device Sequence Number692415
Product Code HQL
UDI-Device Identifier00884872025275
UDI-Public(01)00884872025275(17)210131(10)3S1602140013
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number003500-0020-263
Device Catalogue NumberEC-3 PAL
Device Lot Number3S160214
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/22/2016
Supplement Report FDA Received Date08/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;